MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending completion of device analysis and review of device history record.Internal complaint number: (b)(4).
 
Event or Problem Description
Nurse contacted technical solutions to report an underinfusion volume discrepancy.The patient had been complaining of increased pain over the previous weeks, and when a volume check was performed, the expected volume was 4.898ml and the actual aspirated volume was 18ml.The patient did not report any falls, trauma, or mris.Later communication confirmed that a dye study was performed and the catheter was found to be patent.The pump was later explanted.
 
Additional Manufacturer Narrative
Corrected information: h3, h6 device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue.Visual inspection of the pump did not find any anomaly with the pump's exterior.Operation of the pump reservoir function was checked by filling the reservoir with 20 ml of sterile water for injection (swi) and allowing the reservoir's pressure to return the fluid into the syringe.The reservoir was refilled and the cap was flushed with 5 ml of swi.A demand bolus of 0.300 mg with a 1.00 mg/ml concentration over 16 minutes was programmed with a programmer.The pump was able to prime at ambient temperature and at 37°c.The pump was programmed with a 1.994 mg daily dose multi-rate flow test over a 24-hour time period at 37°c for 1 day.The dispensed volume was 0 ml (0%) of the expected volume.Engineering emptied the pump's reservoir and refilled it with a 0.01 m of naoh (sodium hydroxide) solution.The solution is a mild caustic solution that will help decompose proteins and fats, which will easily dissolve in water and be removed from the flow path.After running this naoh solution through the flow path, the pump's flow significantly improved from 0% to 92% efficiency.As noted in the prometra® ii pump 20 ml (b)(4) and prometra® ii pump 40 ml (b)(4)instructions for use (ifu): the prometra® programmable infusion pump system is indicated for intrathecal infusion of drug therapy, including: infumorph ® (preservative free morphine sulfate sterile solution), preservative-free sterile 0.9% saline solution (sodium chloride injection, usp), and baclofen (baclofen injection, intrathecal, 500-2000 mcg/ml).Use of unapproved drugs (e.G., drug cocktails, pharmacy compounded drugs, morphine with preservatives, etc.) with the prometra ii pump could result in pump failure.This pump was reported to contain dilaudid as its primary drug.It is likely that the drug(s) used in the pump affected the flow path and/or the materials located in the interior of the pump.Internal complaint number: complaint (b)(4).

Brand Name
PROMETRA PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key15814213
Report Number3010079947-2022-00192
Device Sequence Number17564461
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public(01)00810335020082(10)20228(17)170319
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2017
Device Model Number11827
Device Catalogue Number11827
Device Lot Number20228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale